Alert archive / Oregon / High Wind Warnings in 2011

High Wind Warning 19, NWS Portland, OR

November 27, 2011

NWS Portland, OR issued this high wind warning at Nov 27, 2011, 6:41 AM PST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 27, 2011, 6:41 AM PST (14:41 UTC)
Expired
Nov 27, 2011, 11:02 AM PST
In force
4 hr
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

835 
WWUS76 KPQR 271441
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
641 AM PST SUN NOV 27 2011

ORZ001-002-WAZ021-271900-
/O.NEW.KPQR.HW.W.0019.111127T1441Z-111127T1900Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...CANNON BEACH...NETARTS...PACIFIC CITY...
LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...
LONG BEACH...CAPE DISAPPOINTMENT
641 AM PST SUN NOV 27 2011

...HIGH WIND WARNING IN EFFECT UNTIL 11 AM PST THIS MORNING NEAR
BEACHES AND HEADLANDS FOR THE SOUTH WASHINGTON AND NORTH AND
CENTRAL OREGON COASTS...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING NEAR BEACHES AND HEADLANDS...WHICH IS IN EFFECT UNTIL
11 AM PST THIS MORNING. 

* WINDS: SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 60 OR 65 MPH NEAR
  BEACHES AND HEADLANDS.

* TIMING: THIS MORNING UNTIL ABOUT 11 AM.

* LOCATIONS INCLUDE: CAPE FOULWEATHER...CAPE DISAPPOINTMENT...
  CLATSOP SPIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PORTLAND
1 follow-up statement
316 
WWUS76 KPQR 271902
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
1102 AM PST SUN NOV 27 2011


ORZ001-002-WAZ021-272015-
/O.CAN.KPQR.HW.W.0019.000000T0000Z-111127T1900Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...CANNON BEACH...NETARTS...PACIFIC CITY...
LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...
LONG BEACH...CAPE DISAPPOINTMENT
1102 AM PST SUN NOV 27 2011

...HIGH WIND WARNING IS CANCELLED FOR THE NORTH AND CENTRAL OREGON
COAST AND SOUTHWEST WASHINGTON COAST...


THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH
WIND WARNING. 

* WINDS HAVE DECREASED ALONG THE COAST THIS MORNING AND WILL
  CONTINUE TO WEAKEN AS THE FRONT MOVES EASTWARD TODAY.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this high wind warning went out at Nov 27, 2:32 AM PST, 4 hours 9 minutes earlier.

Area forecast discussion, Nov 27, 2:32 AM PST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
232 AM PST SUN NOV 27 2011

.SYNOPSIS...A RATHER STRONG FRONTAL SYSTEM IS OFF THE COAST EARLY
THIS MORNING AND WILL MOVE ONTO THE COAST LATER THIS MORNING...INTO
THE NORTH INTERIOR LATE THIS MORNING AND EARLY AFTERNOON...AND INTO
THE SOUTHERN WILLAMETTE VALLEY LATER TODAY AND THIS EVENING. THE
FRONT WILL MOVE EAST OF THE CASCADES LATER THIS EVENING. THE FRONT
WILL BRING A GOOD SHOT OF WIND TO THE COAST TODAY...WITH DECENT
RAINFALL AND SOME SNOW TO THE CASCADES AS THE SNOW LEVEL DROPS BELOW
THE PASSES LATER IN THE EVENT. HIGHER PRESSURE WILL BRING DRYING ON
MONDAY THAT WILL CONTINUE INTO TUESDAY. ANOTHER COOL SYSTEM WILL DROP
IN FROM THE NORTHWEST TUESDAY NIGHT AND WEDNESDAY FOR A BRIEF SHOT OF
VALLEY RAIN AND MOUNTAIN SNOW. ANOTHER UPPER RIDGE WILL BRING ANOTHER
DRY PERIOD FOR THE END OF THE WEEK.
&&

.SHORT TERM...THE SLOW MOVING SOUTHWEST TO NORTHEAST ORIENTED FRONTAL
ZONE REMAINS OFF THE COAST EARLY THIS MORNING...WITH THE MAIN
PRECIPITATION REMAINING OFFSHORE AND TO OUR NORTH. HOWEVER... THE
MODELS INDICATE THE FRONT WILL BEGIN MOVING TODAY...PUSHING ONTO THE
COAST LATER THIS MORNING...INTO THE PORTLAND AREA IN THE LATE MORNING
AND EARLY AFTERNOON...AND INTO EUGENE BY LATER IN THE AFTERNOON.

THE FRONT MOVES EAST OF THE CASCADES THIS EVENING. THE FRONT IS
RATHER VIGOROUS...AND WILL PRODUCE A GOOD SHOT OF WIND NEAR THE COAST
BUT LIKELY STAY JUST BELOW HIGH WIND CRITERIA EVEN AT THE HEADLANDS.
THIS FRONTAL ZONE ALSO HAS PRECIPITABLE WATER VALUES FEEDING INTO
WELL ABOVE ONE INCH...AND WITH 40 TO 50 KT 850 MB FLOW THE MODELS
HAVE SOME PRETTY DECENT RAINFALL TOTALS. THE FRONT MOVES THROUGH
RATHER QUICKLY...SO NO MAJOR HYDRO ISSUES ANTICIPATED UNLESS RAINFALL
RATES ARE HIGH ENOUGH TO CAUSE SOME LOCAL PONDING OF WATER. SNOW
LEVELS DROP AS THE SYSTEM MOVES THROUGH...AND SHOULD SEE SOME SNOW
ACCUMULATIONS BUT DO NOT DROP BELOW PASS ELEVATIONS UNTIL LATE IN THE
EVENT. SO ACCUMULATIONS WILL TEND TO STAY BELOW ADVISORY AMOUNTS.

ONSHORE FLOW WANES QUICKLY BEHIND THE FRONT...SO LINGERING SHOWERS
SHOULD END EARLY MONDAY AS HIGHER PRESSURE BUILDS IN. IT MAY TAKE A
WHILE FOR CLOUDS TO CLEAR ON MONDAY.

DRY WEATHER WILL CONTINUE MONDAY NIGHT AND MOST OF TUESDAY AS A FLAT
UPPER RIDGE IS OVER THE AREA. THE NEXT SYSTEM IS A TIGHT LITTLE LOW
THAT DROPS IN FROM THE NORTHWEST...APPROACHING THE COAST LATE
TUESDAY...AND MOVING THROUGH OUR FORECAST AREA TUESDAY NIGHT AND
EARLY WEDNESDAY FOR ANOTHER SHOT OF VALLEY RAIN AND MOUNTAIN SNOW.
TOLLESON

.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...
MODEL AGREEMENT IS GOOD THAT A FAST MOVING SHORTWAVE WILL SWING
THROUGH THE REGION ON TUE NIGHT AND EARLY WED. THIS SHOULD BRING A
QUICK SHOT OF PRECIPITATION...WITH SNOW LEVELS FALLING TO NEAR OR
BELOW CASCADE PASS LEVELS. BEHIND THE DEPARTING TROUGH...UPPER LEVEL
RIDGING IS FCST TO BECOME REESTABLISHED OVER THE EASTERN PACIFIC FOR
THE SECOND HALF OF THE WEEK INTO NEXT WEEKEND. THIS SHOULD MEAN
MAINLY DRY CONDITIONS AS AN OFFSHORE FLOW PATTERN DEVELOPS OVER THE
REGION. JFP
&&

.AVIATION...OFFSHORE FLOW WILL KEEP CONDITIONS VFR ACROSS MUCH OF THE
AREA THIS MORNING. MVFR CONDITIONS WILL DEVELOP ALONG THE COAST BY
15Z THIS MORNING AND ACROSS THE INTERIOR AROUND 20Z THIS AFTERNOON AS
A COLD FRONT PUSHES INLAND. MVFR IS LIKELY TO CONTINUE INTO THE
EVENING HOURS WITH A MIX OF VFR AND MVFR EXPECTED TONIGHT.

KPDX AND APPROACHES...VFR CONDITIONS ARE EXPECTED THROUGH THE
MORNING. CLOUDS WILL LOWER DURING THE DAY TODAY WITH CONDITIONS
DETERIORATING TO MVFR WITH RAIN DURING AFTERNOON AND EVENING.
&&

.MARINE...A SLOW MOVING COLD FRONT APPROACHING THE COAST THIS MORNING
WILL BRING GALE FORCE WINDS TO THE WATERS UNTIL MIDDAY WHEN IT
FINALLY MOVES ASHORE. WINDS WILL DROP OFF BEHIND THE FRONT BUT SEAS
WILL BE SLOWER TO DROP OFF. HIGH PRESSURE WILL BUILD OVER THE WATERS
TONIGHT AND MONDAY. A MUCH WEAKER SYSTEM MAY AFFECT THE WATERS
TUESDAY NIGHT AND WEDNESDAY BEFORE THINGS QUIET DOWN THROUGH THE END
OF THE WEEK.
&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
PZ...GALE WARNING UNTIL 10 AM PST THIS MORNING FOR COASTAL WATERS
     FROM CAPE SHOALWATER WA TO TO FLORENCE OR OUT 60 NM.

     SMALL CRAFT ADVISORY FOR ROUGH BAR UNTIL 4 AM PST MONDAY FOR
     COLUMBIA RIVER BAR.

&&

MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Nov 27, 5:04 AM PST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
504 AM PST SUN NOV 27 2011

ORZ003>010-012-014-WAZ020-022-023-039-040-281615-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-
CASCADE FOOTHILLS IN LANE COUNTY-UPPER HOOD RIVER VALLEY-
WILLAPA HILLS-I-5 CORRIDOR IN COWLITZ COUNTY-
GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS-
504 AM PST SUN NOV 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.

PZZ250-255-270-275-281615-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
504 AM PST SUN NOV 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT FOR THIS MORNING. SEE PDXCWFPQR FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ011-013-WAZ019-281615-
NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-
504 AM PST SUN NOV 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

RAIN WILL CHANGE TO SNOW AT THE CASCADE PASSES LATE TODAY AND
TONIGHT BEFORE TAPERING OFF MONDAY MORNING. AT THIS POINT IT
APPEARS ACCUMULATIONS WILL NOT BE ENOUGH TO WARRANT A WINTER
WEATHER ADVISORY FOR SNOW...BUT WE WILL MONITOR THIS CLOSELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.

ORZ001-002-WAZ021-281615-
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
504 AM PST SUN NOV 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

WIND GUSTS TO 50 MPH ARE POSSIBLE NEAR BEACHES AND HEADLANDS THIS
MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PORTLAND

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 10:59 AM PSTSmall Craft Advisory for WindsPQR8 hr
Nov 27, 10:59 AM PSTSmall Craft Advisory for Hazardous SeasPQR34 hr

Nearby

High Wind Warnings in Oregon, 2011High Wind Warnings in Washington, 2011Every high wind warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.